Abstract and Applied Analysis

Abstract and Applied Analysis / 2012 / Article

Research Article | Open Access

Volume 2012 |Article ID 827156 | 15 pages | https://doi.org/10.1155/2012/827156

Algorithms for Solving the Variational Inequality Problem over the Triple Hierarchical Problem

Academic Editor: D. Anderson
Received29 Feb 2012
Revised10 May 2012
Accepted05 Jun 2012
Published24 Jul 2012

Abstract

This paper discusses the monotone variational inequality over the solution set of the variational inequality problem and the fixed point set of a nonexpansive mapping. The strong convergence theorem for the proposed algorithm to the solution is guaranteed under some suitable assumptions.

1. Introduction

Let be a closed convex subset of a real Hilbert space with the inner product and the norm . We denote weak convergence and strong convergence by notations and , respectively.

A mapping is said to be monotone if is said to be -strongly monotone if there exists such that .    is said to be -inverse-strongly monotone if there exists such that .    is said to be -Lipschitz continuous if there exists such that . A linear bounded operator is said to be strongly positive on if there exists with the property .

Let be a -contraction if there exists such that

Let be nonexpansive such that A point is a fixed point of provided . Denote by the set of fixed points of ; that is, . If is bounded closed convex and is a nonexpansive mapping of into itself, then is nonempty (see [1]). Let be a nonlinear mapping. The Hartmann-Stampacchia variational inequality [2] is to finding such that The set of solutions of (1.3) is denoted by . The variational inequality has been extensively studied in the literature [3, 4].

We discuss the following variational inequality problem over the fixed point set of a nonexpansive mapping (see [512]), which is called the hierarchical problem. Let a monotone, continuous mapping and a nonexpansive mapping . This solution set is denoted by .

We introduce the following variational inequality problem over solution set of variational inequality problem and the fixed point set of a nonexpansive mapping (see [1316]), which is called the triple hierarchical problem (or the triple hierarchical constrained optimization problem (see also [13])). Let an inverse-strongly monotone , a strongly monotone and Lipschitz continuous , and a nonexpansive mapping . where .

In 2009, Iiduka [13] introduced an iterative algorithm for the following triple hierarchical constrained optimization problem, the sequence defined by the iterative method below, with the initial guess is chosen arbitrarily, where and satisfies certain conditions. Let be an inverse-strongly monotone, be a strongly monotone and Lipschitz continuous, and be a nonexpansive mapping, then the sequence converges to strong analysis on (1.6).

In 2011, Ceng et al. [17] studied the new following algorithms. For is chosen arbitrarily, they defined a sequence iterative by where the mapping are nonexpansive mappings with . Let be a Lipschitzian and strongly monotone operator and be a contraction mapping satisfied some conditions. They proved that the proposed algorithms strongly converge to the minimum norm fixed point of .

Very recently, Yao et al. [18] studied the following algorithms. For is chosen arbitrarily, let the sequence be generated iteratively by where the sequences and are two sequences in . Then converges strongly to the unique solution of the variational inequality as follows. Find a point such that where is a strongly positive linear bounded operator, is a -contraction, and is a nonexpansive mapping satisfied some suitable conditions. The solution (1.9) is denoted by .

In this paper, we introduce a new iterative algorithm for solving the triple hierarchical problem, which contain algorithms (1.6) and (1.8) as follows: The strong convergence for the proposed algorithms to the solution is solved under some assumptions. Our results generalize and improve the results of Ceng et al. [17], Iiduka [13], Yao et al. [18], and some authors.

2. Preliminaries

Let be a real Hilbert space and be a nonempty closed convex subset of . The metric (or nearest point) projection from onto is the mapping which assigns to each point the unique point in satisfying the property The following properties of projection are useful and pertinent to our purposes.

Lemma 2.1. Given and ,(a), (b), (c) is a firmly nonexpansive mapping of onto and satisfies Consequently, is nonexpansive and monotone.

Lemma 2.2. There holds the following inequality in an inner product space

Lemma 2.3 (see [19]). Let be a closed convex subset of a real Hilbert space and let be a nonexpansive mapping. Then is demiclosed at zero, that is, implies .

Lemma 2.4 (see [20]). Each Hilbert space satisfies Opial’s condition, that is, for any sequence with , the inequality hold for each with .

Lemma 2.5 (see [21]). Let and be bounded sequences in a Banach space and let be a sequence in with . Suppose for all integers and . Then, .

Lemma 2.6 (see [10]). Let be -strongly monotone and -Lipschitz continuous and let . For , define by for all . Then, for all , hold, where .

Lemma 2.7 (see [22]). Assume is a sequence of nonnegative real numbers such that where and is a sequence in such that(i),(ii) or .Then .

Remark 2.8. If is a strongly positive linear bounded operator and is a -contraction, then for , the mapping is strongly monotone. In fact, we have

3. Main Results

In this section, we introduce a new iterative algorithm for solving monotone variational inequality problem (where is a strongly positive linear bounded operator, is a -contraction) over solution set of variational inequality problem over the fixed point set of a nonexpansive mapping.

Theorem 3.1. Let be a nonempty closed and convex subset of a real Hilbert space . Let be a strongly positive linear bounded operator, be a -contraction, and be a positive real number such that . Let be -Lipschitzian and -strongly monotone operators with constant and , respectively. Let be a nonexpansive mapping with . Let and , where . Assume that , where . Suppose is a sequence generated by the following algorithm arbitrarily and where satisfy the following conditions: and ;;;, and .
Then the sequence converges strongly to , which is the unique solution of another variational inequality

Proof. We will divide the proof into four steps.
Step  1. We will show is bounded. For any , we have From (3.1), we deduce that Substituting (3.3) into (3.4), we obtain By induction, it follows that Therefore, is bounded and so are , and .
Step  2. We will show that , and . From (3.1), we have It follows that where is a constant such that
By the conditions ()–() allow us to apply Lemma 2.7, we get On the other hand, we note that by (), it follows that From (3.7), we observe that It follows that From the conditions ()–() and the boundedness of , and , which implies that Hence, by Lemma 2.5, we have From (3.12) and (3.16), we obtain
Step  3. We will show that is proven. Choose a subsequence of such that The boundedness of implies the existences of a subsequence of and a point such that converges weakly to . We may assume without loss of generality that . Assume . Since with guarantee that which has a contradiction. Therefore, . Since , then , it follows that Setting and by (), we notice that Hence, we get Next we will show that is proven. Choose a subsequence of such that The boundedness of implies the existences of a subsequence of and a point such that converges weakly to . We may assume without loss of generality that . Assume . By with guarantee that which has a contradiction. Therefore, . From , we compute Using (3.10), we get
Step  4. Finally, we prove . We observe that From (3.1), we compute Since , and are all bounded, we can choose a constant such that It follows that where By the conditions (), (), (3.22), and (3.26), we get Now, applying Lemma 2.7 and (3.30), we conclude that . This completes the proof.

Next, the following example shows that all conditions of Theorem 3.1 are satisfied.

Example 3.2. For instance, let and . Then, clearly the sequences , satisfy the following condition (): We will show that the condition () is achieved. Indeed, we have The sequence satisfies the condition () by p-series. Next, we will show that the condition () is achieved. We compute The sequence satisfies the condition (). Finally, we will show that the condition () is achieved. We compute The sequence satisfies the condition ().

Corollary 3.3. Let be a nonempty closed and convex subset of a real Hilbert space . Let be a strongly positive linear bounded operator, be a -contraction, and be a positive real number such that . Let be a nonexpansive mapping with . Assume that . Suppose is a sequence generated by the following algorithm arbitrarily and where satisfy the following conditions ()–(). Then the sequence converges strongly to , which is the unique solution of variational inequality

Proof. Putting and in Theorem 3.1, we can obtain desired conclusion immediately.

Corollary 3.4. Let be a nonempty closed and convex subset of a real Hilbert space . Let be a nonexpansive mapping with . Suppose is a sequence generated by the following algorithm arbitrarily and where satisfy the following conditions ()–(). Then the sequence converges strongly to .

Proof. Putting and in Corollary 3.3, we can obtain desired conclusion immediately.

Remark 3.5. Our results generalize and improve the recent results of Iiduka [13] and Yao et al. [18].

Acknowledgment

The authors were supported by the Higher Education Research Promotion and National Research University Project of Thailand, Office of the Higher Education Commission (under Project NRU-CSEC no. 55000613) for financial support during the preparation of this paper.

References

  1. W. A. Kirk, “A fixed point theorem for mappings which do not increase distances,” The American Mathematical Monthly, vol. 72, pp. 1004–1006, 1965. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  2. P. Hartman and G. Stampacchia, “On some non-linear elliptic differential-functional equations,” Acta Mathematica, vol. 115, pp. 271–310, 1966. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  3. F. Cianciaruso, G. Marino, L. Muglia, and Y. Yao, “On a two-step algorithm for hierarchical fixed point problems and variational inequalities,” Journal of Inequalities and Applications, vol. 2009, Article ID 208692, 13 pages, 2009. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  4. J.-C. Yao and O. Chadli, “Pseudomonotone complementarity problems and variational inequalities,” in Handbook of Generalized Convexity and Generalized Monotonicity, vol. 76, pp. 501–558, Springer, New York, NY, USA, 2005. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  5. P. L. Combettes, “A block-iterative surrogate constraint splitting method for quadratic signal recovery,” IEEE Transactions on Signal Processing, vol. 51, no. 7, pp. 1771–1782, 2003. View at: Publisher Site | Google Scholar
  6. S. A. Hirstoaga, “Iterative selection methods for common fixed point problems,” Journal of Mathematical Analysis and Applications, vol. 324, no. 2, pp. 1020–1035, 2006. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  7. H. Iiduka and I. Yamada, “A subgradient-type method for the equilibrium problem over the fixed point set and its applications,” Optimization, vol. 58, no. 2, pp. 251–261, 2009. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  8. K. Slavakis and I. Yamada, “Robust wideband beamforming by the hybrid steepest descent method,” IEEE Transactions on Signal Processing, vol. 55, no. 9, pp. 4511–4522, 2007. View at: Publisher Site | Google Scholar
  9. K. Slavakis, I. Yamada, and K. Sakaniwa, “Computation of symmetric positive definite Toeplitz matrices by the hybrid steepest descent method,” Signal Processing, vol. 83, no. 5, pp. 1135–1140, 2003. View at: Publisher Site | Google Scholar
  10. I. Yamada, “The hybrid steepest descent method for the variational inequality problem over the intersection of fixed point sets of nonexpansive mappings,” in Inherently Parallel Algorithms in Feasibility and Optimization and Their Applications, vol. 8, pp. 473–504, North-Holland, Amsterdam, The Netherlands, 2001. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  11. I. Yamada, N. Ogura, and N. Shirakawa, “A numerically robust hybrid steepest descent method for the convexly constrained generalized inverse problems,” in Inverse Problems, Image Analysis, and Medical Imaging, vol. 313, pp. 269–305, American Mathematical Society, Providence, RI, USA, 2002. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  12. I. Yamada and N. Ogura, “Hybrid steepest descent method for variational inequality problem over the fixed point set of certain quasi-nonexpansive mappings,” Numerical Functional Analysis and Optimization, vol. 25, no. 7-8, pp. 619–655, 2004. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  13. H. Iiduka, “Strong convergence for an iterative method for the triple-hierarchical constrained optimization problem,” Nonlinear Analysis. Theory, Methods & Applications, vol. 71, no. 12, pp. e1292–e1297, 2009. View at: Publisher Site | Google Scholar
  14. H. Iiduka, “Iterative algorithm for solving triple-hierarchical constrained optimization problem,” Journal of Optimization Theory and Applications, vol. 148, no. 3, pp. 580–592, 2011. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  15. T. Jitpeera and P. Kumam, “A new explicit triple hierarchical problem over the set of fixed points and generalized mixed equilibrium problems,” Journal of Inequalities and Applications, vol. 2012, article 82, 2012. View at: Publisher Site | Google Scholar
  16. N. Wairojjana and P. Kumam, “General iterative algorithms for hierarchical fixed points approach to variational inequalities,” Journal of Applied Mathematics. Volume 2012, Article ID 174318, 20 pages. View at: Google Scholar
  17. L.-C. Ceng, Q. H. Ansari, and J.-C. Yao, “Iterative methods for triple hierarchical variational inequalities in Hilbert spaces,” Journal of Optimization Theory and Applications, vol. 151, no. 3, pp. 489–512, 2011. View at: Publisher Site | Google Scholar
  18. Y. Yao, Y.-C. Liou, and S. M. Kang, “Algorithms construction for variational inequalities,” Fixed Point Theory and Applications, vol. 2011, Article ID 794203, 12 pages, 2011. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  19. F. E. Browder, “Nonlinear operators and nonlinear equations of evolution in Banach spaces,” Proceedings of Symposia in Pure Mathematics, vol. 18, pp. 78–81, 1976. View at: Google Scholar
  20. Z. Opial, “Weak convergence of the sequence of successive approximations for nonexpansive mappings,” Bulletin of the American Mathematical Society, vol. 73, pp. 591–597, 1967. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  21. T. Suzuki, “Strong convergence of Krasnoselskii and Mann's type sequences for one-parameter nonexpansive semigroups without Bochner integrals,” Journal of Mathematical Analysis and Applications, vol. 305, no. 1, pp. 227–239, 2005. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  22. H.-K. Xu, “Iterative algorithms for nonlinear operators,” Journal of the London Mathematical Society, vol. 66, no. 1, pp. 240–256, 2002. View at: Publisher Site | Google Scholar | Zentralblatt MATH

Copyright © 2012 Thanyarat Jitpeera and Poom Kumam. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

487 Views | 380 Downloads | 2 Citations
 PDF  Download Citation  Citation
 Download other formatsMore
 Order printed copiesOrder